Alert archive / Alabama / Marine Weather Statements in 2012

Marine Weather Statement 3, NWS Mobile, AL

September 16, 2012

NWS Mobile, AL issued this marine weather statement at Sep 16, 2012, 8:44 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2012, 8:44 AM CDT (13:44 UTC)
Expired
Sep 16, 2012, 12:00 PM CDT
In force
3 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

037 
FZUS74 KMOB 161344
MWSMOB

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
844 AM CDT SUN SEP 16 2012

GMZ650-655-670-675-161700-
/O.NEW.KMOB.MA.S.0003.120916T1344Z-120916T1700Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
844 AM CDT SUN SEP 16 2012

AT 9 AM CDT...SCATTERED SHOWERS AND THUNDERSTORMS WERE LOCATED OVER ALABAMA
AND WESTERN FLORIDA PANHANDLE COASTAL WATERS. THESE SHOWERS WERE
MOVING NORTH-NORTHWEST AT 10 KNOTS. A FEW OF THE STRONGER SHOWERS MAY
CONTAIN WATERSPOUTS. BOATERS OUT OVER AREA COASTAL WATERS SHOULD
REMAIN ALERT TO THE POSSIBILITY OF WATERSPOUTS...AND STEER AWAY FROM
THE PATH OF ANY WATERSPOUTS THAT ARE OCCURRING.

$$

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at Sep 16, 5:01 AM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Sep 16, 5:01 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION ...CORRECTED MARINE DISCUSSION...
NATIONAL WEATHER SERVICE MOBILE AL
501 AM CDT SUN SEP 16 2012

.SHORT TERM (TODAY THROUGH TUESDAY)...SURFACE RIDGE EXTENDS OVER THE
OHIO VALLEY AND RIDGING THROUGH A SADDLE POINT OVER OKLAHOMA INTO
THE BIG BEND AREA OF RIO GRANDE VALLEY. THIS FEATURE IS MOVING EAST.
FLAT GRADIENTS WITH LIGHT WIND FROM THE SOUTHEAST MAINTAINING A
BAROTROPIC ATMOSPHERE...BUT NOT FOR LONG. FRONTOGENESIS CONTINUES
ITS INITIAL STAGES IN THE FRONT RANGE OF THE ROCKIES AND INTO THE
WESTERN PLAINS...WHILE HERE...ISENTROPIC FORCED LIFT IS BRINGING ON
SHOWERS OVER MUCH OF THE FORECAST AREA. NO LIGHTNING TO BE FOUND
ANYWHERE. AS PART OF THAT MECHANISM...THE SATELLITE IMAGERY SHOWS IN
THE WV AND IR THAT MID AND UPPER CLOUDS PREVAIL OVER THE NORTHWEST
PART OF THE REGION. PW INCREASING OVER THE GULF FROM 1.8 TO MORE
THAN 2.1 INCHES THROUGH THE NEXT 24 HOURS AND HENCE THE POPS WILL
REACH INTO THE CHANCE CATEGORY. 77/BD

THE UPPER LEVEL SHORTWAVE OVER TEXAS IS FORECAST TO EJECT EAST ON
MONDAY...AHEAD OF A STRONG NORTHERN STREAM SHORTWAVE THAT WILL
AMPLIFY OVER THE GREAT LAKES INTO THE MIDWEST. ALL GUIDANCE AGREES
THAT THE SOUTHERN STREAM SHORTWAVE WILL EVENTUALLY PHASE WITH THE
NORTHERN STREAM...RESULTING IN A FULL LATITUDE TROUGH OVER THE
EASTERN STATES. HOWEVER...THERE ARE STILL DIFFERENCES REGARDING HOW
FAST THE SOUTHERN STREAM WAVE WILL MOVE THROUGH THE REGION AND HOW
FAST THE PHASING WILL OCCUR. THE GFS CONTINUES TO BE ON THE FASTER
SIDE OF THE GUIDANCE...ALTHOUGH IT HAS SLOWED SLIGHTLY. THE ECMWF
CONTINUES TO BE ABOUT 6-9 HOURS SLOWER WITH PASSAGE OF THE SHORTWAVE
ACROSS THE AREA. THIS OBVIOUSLY BRINGS ABOUT DIFFERENCES IN HOW
QUICK THE HEAVIER PRECIPITATION MOVES THROUGH THE REGION.
CONSIDERING THE NAM/SREF/CANADIAN/UKMET ALL TREND SLOWER THAN THE
GFS AND CLOSER TO THE ECMWF...WILL LEAN TOWARD A LONGER DURATION OF
HIGH POPS ACROSS THE REGION.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE BY
MONDAY MORNING ACROSS THE WESTERN ZONES WITH DEVELOPMENT SPREADING
FURTHER EAST AS THE DAY PROGRESSES. THE CONSENSUS OF THE GUIDANCE
PLACES A BROAD SFC LOW ACROSS OUR AREA BY MONDAY EVENING AS THE UPPER
LEVEL SHORTWAVE TRAVERSES ACROSS LOUISIANA. THEREFORE...WILL MAINTAIN
LIKELY TO CATEGORICAL POPS INTO MONDAY EVENING...AS THE BEST DEEP
LAYER FORCING AND LOW LEVEL CONVERGENCE AFFECTS THE FORECAST AREA.
WILL CARRY LIKELY POPS FOR EASTERN ZONES INTO TUESDAY MORNING...BUT
WILL SHOW LOWERING POPS THROUGH THE COURSE OF THE DAY GIVEN THAT MID
LEVEL DRY AIR IS PROGGED TO MOVE INTO THE AREA IN THE WAKE OF THE
SHORTWAVE'S PASSAGE. HOWEVER...WILL HAVE TO MAINTAIN CHANCE POPS
THROUGH THE AFTERNOON AS THE COLD FRONT BEGINS TO MOVE INTO THE AREA.

THERE CONTINUES TO BE THE THREAT OF LOCALLY HEAVY RAINFALL MONDAY
INTO MONDAY NIGHT AS PRECIPITABLE WATERS REACH OR EXCEED 2 INCHES.
THERE APPEARS TO BE A GOOD CHANCE FOR MOST LOCATIONS TO RECEIVE 1-2
INCHES OF RAIN FROM THIS SYSTEM...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE DUE TO TRAINING OF CONVECTION. THEREFORE...WE WILL HAVE TO
MONITOR FOR THE POTENTIAL OF LOCALIZED FLASH FLOODING...ESPECIALLY
OVER SOUTHEAST MISSISSIPPI WHERE STREAM FLOWS ARE STILL RUNNING ABOVE
NORMAL. WILL MENTION THE HEAVY RAIN THREAT IN THE HWO AND IN THE
GRIDDED/TEXT FORECAST. CHANCE FOR SEVERE WEATHER APPEARS LOW DUE TO
MARGINAL SHEAR...VERY MOIST ATMOSPHERIC PROFILES...AND MLCAPES
TOPPING OUT AT 1000 J/KG. HOWEVER...DEEP LAYER SHEAR DOES INCREASE TO
AROUND 30 KT MONDAY NIGHT WHICH COULD RESULT IN A FEW STRONG STORMS.

STAYED CLOSE TO MAV GUIDANCE FOR TEMPS MON/MON NIGHT...BUT WENT
SLIGHTLY LOWER FOR TUESDAY HIGHS GIVEN EXPECTED CLOUDS/PRECIP. 34/JFB

&&

.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...THE COLD FRONT WILL
SWEEP THROUGH THE REGION TUESDAY NIGHT WITH MUCH COOLER AND DRIER
AIR QUICKLY FILTERING INTO THE FORECAST AREA. LOWS WED MORNING ARE
EXPECTED TO BOTTOM OUT IN THE MID TO UPPER 50S INLAND WITH LOW TO MID
60S CLOSER TO THE COAST. WEDNESDAY IS SHAPING UP TO A FANTASTIC DAY
WITH ABUNDANT SUNSHINE...DEWPOINTS IN THE 40S...AND MILD HIGH
TEMPERATURES. 1000-850 MB THICKNESSES ARE PROGGED TO BE AROUND 30
METERS LOWER WED AFTN COMPARED TO SUN-MON. THIS SHOULD TRANSLATE IN
AROUND A 10 DEGREE LOWERING OF TEMPS...YIELDING HIGHS IN THE UPPER
70S TO AROUND 80.

THE SFC RIDGE AXIS SETTLES OVER THE REGION WEDNESDAY NIGHT WITH
PRECIPITABLE WATER LOWERING TO 0.4 INCHES (OVER 2 STANDARD DEVIATIONS
BELOW NORMAL). WITH CLEAR SKIES EXPECTED...STRONG RADIATIONAL COOLING
WILL TAKE PLACE...DROPPING LOWS INTO THE MID TO UPPER 40S WELL
INLAND WITH LOW TO MID 50S FURTHER SOUTH. MOBILE COULD COME CLOSE TO
ITS RECORD LOW OF 50 SET BACK IN 1981. GFS 2 METER TEMP ANOMALIES ARE
RUNNING AROUND 10C BELOW NORMAL BY 12Z THURSDAY...SUGGESTING THE
RECORD MAY VERY MUCH BE IN JEOPARDY.

TEMPS WILL GRADUALLY MODERATE THURSDAY THROUGH SATURDAY..BUT WILL
STILL AVERAGE BELOW NORMAL...ESPECIALLY FOR LOW TEMPERATURES. THE GFS
IS BRINGING A REINFORCING COLD FRONT THROUGH THE AREA LATE SAT AFTN
INTO SAT NIGHT WITH THE ECMWF DELAYING THE FROPA TILL SUNDAY. WILL
STAY CLOSE TO MEX GUIDANCE FOR SAT TEMPS GIVEN THE UNCERTAINTY...BUT
IT APPEARS THAT THERE WILL BE AN EXTENDED TASTE OF FALL FOR THE
NORTHERN GULF COAST. 34/JFB

&&

.AVIATION (12Z ISSUANCE)....REGION WIDE...IT WILL BE MVFR TO IFR FOR
THE NEXT 24 HOURS IN MOSTLY IN OR AROUND SHRA WITH A FEW TSRA. FEW
TO SCATTERED LOW CLOUDS AT ALL TAF SITES WILL REMAIN OVERNIGHT. LIGHT
EAST WIND BECOMING SOUTH THEN LIGHT AND VARIABLE OVERNIGHT AFTER
SUNSET. AIRCRAFT HANDLING ISSUES DUE TO WIND CONSIDERED MINIMAL.
77/BD

&&

.MARINE...A SURFACE HIGH WILL PASS NORTH OF THE AREA...BRINGING
LIGHT TO MODERATE EASTERLY WINDS WHICH WILL VEER SOUTHEAST. A COLD
FRONT WILL MOVE OVER THE AREA BRINGING MODERATE TO STRONG SOUTH
WINDS THROUGH LATE TUESDAY SHIFTING OVERNIGHT TO NORTHWEST INTO
WEDNESDAY. WINDS WILL DECREASE IN THE LATTER HALF OF THE WEEK AS
ANOTHER FRONT MOVES TOWARD THE COASTAL WATERS.

INITIALIZED SEAS USING GWW WITH OVERLAY OF SWAN RUN FOR THE FIRST 72
HOURS. SWAN STILL A BIT TOO LOW COMPARED TO BRETSCHNEIDER FOR WINDS
THAT WERE INPUT OUT OF THE EAST VEERING TO SOUTHEAST. NO NEED TO
RAISE MORE THAN A FOOT OR TWO. SWAN DID WELL ONCE THE WIND SHIFT
OCCURRED. 77/BD

&&

.FIRE WEATHER...NO FIRE WEATHER CONCERNS THROUGH MONDAY AS MOISTURE
LEVELS AND RAIN CHANCES WILL BE ON THE INCREASE. MOST LOCATIONS WILL
SEE A WETTING RAIN BY MONDAY. 34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      88  71  84  69  82 /  30  50  80  70  50
PENSACOLA   87  72  84  72  83 /  40  50  70  80  50
DESTIN      86  74  85  73  83 /  50  50  70  80  60
EVERGREEN   89  68  85  69  82 /  30  50  70  80  60
WAYNESBORO  89  67  83  67  80 /  30  50  80  70  50
CAMDEN      89  67  85  68  81 /  30  50  80  70  60
CRESTVIEW   88  68  85  71  83 /  50  50  70  80  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 16, 6:01 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
601 AM CDT SUN SEP 16 2012

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-171115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
601 AM CDT SUN SEP 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS MAINLY OFFSHORE AND ISOLATED INLAND. THUNDERSTORMS
EXPECTED THIS AFTERNOON. NO ORGANIZED SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE FORECAST AREA MONDAY THROUGH EARLY TUESDAY. SOME OF THE
STORMS WILL PRODUCE HEAVY RAINFALL WHICH MAY RESULT IN LOCALIZED
FLOODING...ESPECIALLY IN URBAN AND LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE NEEDED
MONDAY AND TUESDAY.

GMZ630-650-655-670-675-171115-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
601 AM CDT SUN SEP 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 3:48 PM CDTAreal Flood AdvisoryMOBEscambia117 min

Nearby

Marine Weather Statements in Alabama, 2012Every marine weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.